Remix education
pharmacy

Therapuetic Drug Monitoring Of Carbamezipine

THERAPUETIC DRUG MONITORING
OF CARBAMEZIPINE

CASE STUDY:
A woman of 40 year old,she has epilepsy for 10 yrs.She has been on CBZ taking 400mg tid.A month ago Lamotrigine was prescribed to her to control her seizures and she experienced dizziness, double vision and unsteadiness.TDM show no change in bloodlevel of CBZ.
     1. What are likely reason for these ADRs
     2. How would you deals with these ADRs

SOLUTION:
       1. The cause is probably due to intrection between lamotrigine and carbamazepine.Some literature reports that level of active CBZ metabolite is increased,causing ADRs;however these feelings were not confirmed by subsequent studies.Most people believed that it is pharmacodynamic interaction.
      2. All these reactions are dose – dependent (Type A reaction), a slight dose redution of CBZ can stop them.

Leave a review